MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 7.5X40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 7.5X40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482802740
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately 3 weeks following the initial surgery, an es2 integrated blade screw and mantis straight rod fractured post-operatively.Revision surgery has been performed.This record represents the blade screw.
 
Additional Manufacturer Narrative
The screw was returned with the tulip disengaged from the screw shank.The tulip locking ring was deformed.The shank bulb had a deep and angled rod indentation, indicative of tulip angulation and overtightening.There is also a sharp angulation midway through the shank bulb indentation, indicating that rod tightening was performed at least twice at tulip head/rod over angulation and tulip head/rod severe over angulations.It was stated bone fusion was not achieved.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.It is unknown what torque the blockers were tightened to, the surgical technique states they must be tightened to 12nm and anti torque must be used.It is unknown if anti torque was used.Based on the deformation found on the returned screw, the most likely cause is multi factorial.Possible causes for tulip disengagement include overtightening of the blocker, fractured rod causing an unstable construct, excessive rod angulation and/or excessive post op activity.
 
Event or Problem Description

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE S 7.5X40MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11069519
Report Number0009617544-2020-00210
Device Sequence Number19648353
Product Code NKB
UDI-Device Identifier07613327002003
UDI-Public07613327002003
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482802740
Device Catalogue Number482802740
Device Lot Number17C096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;